The Safety of Stimulant Medication Use in Cardiovascular and Arrhythmia Patients – American College of Cardiology

As of 2015, the American Cardiology Association has been very specific that psychostimulants (RITALIN, ADDERALL), including presumably lesser agents like modafinil, armodafinil, and atomoxetine, all increase the odds 2x of a cardiac event, including Torsade de Pointe, arrhythmias, with special mention for LV hypertrophy and modafinil. The studies are mixed in long term outcomes with actual data limited to case reports, but the conclusion was that even modest rises in BP and HR probably add a risk to future cardiac events, particularly long-term (i.e. over 2 years, where most studies ended), IN patients with established cardiac disease (prior MI, CHF, arrhythmias).

http://www.acc.org/latest-in-cardiology/articles/2015/04/28/10/06/the-safety-of-stimulant-medication-use-in-cardiovascular-and-arrhythmia-patients

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.